Thunderstorm Wind, Garfield
- When
- June 21, 7:03 PM MST
- Where
- Garfield County, 4 mi SSW of Mosby
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.950, -107.900
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 21, 12:40 PM MST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 140 PM MDT TUE JUN 21 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THROUGH THURSDAY... ACTIVE BEGINNING TO SHORT TERM PERIOD WITH ANOTHER ROUND OF SEVERE WEATHER TONIGHT. VERY UNSTABLE ATMOSPHERE CONTINUES ACROSS NORTHEAST MONTANA WITH SURFACE DEW POINTS IN THE 60S AND 70S ACROSS MOST AREAS THIS AFTERNOON. FIRST ORDER OF BUSINESS IS RATHER PERSISTENT SUPERCELL JUST NORTH OF PHILLIPS COUNTY. SHOULD CONTINUE TO PUSH ALONG THE CANADIAN BORDER INTO THE EVENING AND POSSIBLY SPARK ADDITIONAL STORMS SO WILL UP POPS ACROSS THE FAR NORTH. LOW CONFIDENCE ON IMPACT CELL WILL HAVE ACROSS THE REST OF THE NORTHERN COUNTIES FOR THE REST OF THE AFTERNOON. WILL KEEP ISOLATED POPS NORTH OF THE MISSOURI RIVER. IT APPEARS THAT MAIN THREAT FOR SEVERE WX WILL BE ASSOCIATED WITH CONVECTION CURRENTLY INITIATING OFF HIGHER TERRAIN OF SW MONTANA IN RESPONSE TO WAVE PUSHING NORTH. BEST CHANCES FOR THIS ACTIVITY WILL BE ACROSS WESTERN ZONES WHERE HIGHEST THREAT OF SEVERE STORMS ALSO RESIDES AND HAVE UPPED POPS HERE. WILL SPREAD POPS ACROSS ENTIRE AREA AFTER MIDNIGHT IN CASE MCS DEVELOPS AND MOVES ACROSS NORTHEAST MONTANA AGAIN...BUT WITH RIDGE OVER THE AREA FAR SOUTHEAST MAY STAY CAPPED AND THEREFORE DRY. INTO WEDNESDAY FRONT APPROACHES THE AREA WITH STRONG THERMAL RIDGE BUILDING ACROSS NORTHEAST MONTANA. WITH WINDS SWITCHING TO THE WEST IN THE AFTERNOON SHOULD SEE THINGS MIX OUT WELL...WITH HIGHS WELL INTO THE 90S MOST AREAS. WILL LIKELY SEE ANOTHER ROUND OF THUNDERSTORMS TOMORROW AFTERNOON/EVENING AS THINGS INITIATE OFF HIGHER TERRAIN...THEN SPREAD EAST OVERNIGHT. INHERITED FORECAST HAS HANDLE ON THIS SO WILL NOT MAKE TOO MANY CHANGES. WILL HOLD OFF ON SEVERE MENTION FOR NOW TO FOCUS ON TONIGHT AND LET NEXT SHIFT RE-EVALUATE. BEHIND COLD FRONT THURSDAY EXPECT MUCH COOLER TEMPERATURES WITH HIGHS ONLY AROUND 80 MOST AREAS. MAY SEE A FEW SHOWERS/STORMS ACROSS NORTHEAST WITH WAVES MOVING THROUGH FLOW...BUT THURSDAY WILL LIKELY BE FIRST DAY WITHOUT SEVERE WEATHER IN A WHILE. JJZ .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... LITTLE CHANGE IN THE FORECAST WITH MODELS NOT STRAYING MUCH FROM PREVIOUS SOLUTIONS. MOIST SOUTHWEST FLOW CONTINUES TO BRING POSSIBILITY OF THUNDERSTORMS EACH DAY. COULD BE SLIGHT BREAK IN THE ACTIVITY EARLY IN THE PERIOD AS SHORTWAVE TROF SKIMS ACROSS WESTERN CANADA ON THURSDAY. BY FRIDAY...COOLER...MORE STABLE HIGH PRESSURE WILL SLIDE INTO MONTANA. GIVEN THE PATTERN OF THE PAST WEEK OR SO WOULD NOT COMPLETELY RULE OUT THE POSSIBILITY OF THUNDERSTORMS. SOUTHWEST FLOW OPENS BACK UP OVER THE WEEKEND WITH RIDGE AXIS TO THE EAST. THIS WILL INCREASE THE THUNDERSTORM POTENTIAL BUT STILL SOMEWHAT CONDITIONAL ON SHORTWAVE ENERGY. EBERT && AVIATION... VFR UNTIL EVENING WHEN STORMS MAY DROP ANY SITE TO IFR OR LIFR. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 555 AM MDT TUE JUN 21 2005 MTZ016>027-059>062-221200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 555 AM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE AREA. SOME STORMS WILL LIKELY BECOME SEVERE AND PRODUCE DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS AND PERSIST INTO THE OVERNIGHT HOURS WEDNESDAY THROUGH SUNDAY. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE...PRODUCING DAMAGING WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
727 PM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL FORT PECK 48.01N 106.45W
06/21/2005 2.00 INCH VALLEY MT PUBLIC
HAIL MEASURED 2.5 INCHES BY 1.5 INCHES.
&&
BOGELThe Billings radar (KBLX), 133 km away, was scanning. The volume nearest the first event began at 02:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457586, 5457585.